# SDR CA030528016

- Difficulty date: May 26, 2003
- Submitted: June 16, 2003
- Operation: Air carrier
- Make and model: Pilats PC1245
- Aircraft time: 2,423 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 3340 · Exterior Lighting
- Part: Landing Light
- Part number: 9728769401
- Condition: Damaged
- Location: Exterior
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE RT LANDING LIGHT HAS A HISTORY OF FAILING WITHIN A VERY SHORT PERIOD OF TIME FOLLOWING REPLACEMENT OF BULB. THE LASTEST INCIDENT OCCURRED WITHIN 5 HOURS OF FLYING TIME. MAINTENANCE FOUND THAT THE SEALED LAMP WAS CRACKING AT THE TOP OF THE LENSE ON A CONSISTANT BASIS. LOCATATE AT THE TOP OF THE LIGHT ASSEMBLY A RE (3) RIVETS, WHICH WERE COMING IN CONTACT WITH THE BACK OF THE SEALED LAMP.  ANTI-CHAFE TAPE WAS ADDED TO THE INSIDE DIAMETER OF THE LIGHT HOUSING, EFFECTIVELY ADDING A SHIM. THIS HAS PROVIDED ENOUGH CLEARANCE BETWEEN THE HOUSING AND LIGHT TO CORRECT THE PROBLEM. THE AIRCRAFT HAS NOT EXPERIENCED ANOTHER LIGHT FAILURE SINCE THE MAINTENANCE ACTION WAS ACCOMPLISHED.
